Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)



Some remarks concerning the varieties generated by the diamond and the pentagon

Authors: S. D. Comer and D. X. Hong
Journal: Trans. Amer. Math. Soc. 174 (1972), 45-54
MSC: Primary 06A20
MathSciNet review: 0313142
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: In 1945 M. P. Schützenberger exhibited two identities. He asserted that one provided an equational base for the diamond $ {M_3}$ and the other a base for the pentagon $ {N_5}$. Recently Ralph McKenzie produced another equational base for $ {N_5}$. In the present paper the authors modify McKenzie's idea to verify Schützenberger's assertion for $ {M_3}$. They also show Schützenberger's claim about $ {N_5}$ is false.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 06A20

Retrieve articles in all journals with MSC: 06A20

Additional Information

Keywords: Variety of lattices, equational base, Schützenberger identities, modular law, distributive law
Article copyright: © Copyright 1972 American Mathematical Society

American Mathematical Society